Alert archive / Arizona / Winter Weather Advisories in 2021

Winter Weather Advisory 3, NWS Tucson, AZ

February 13, 20214 counties in Arizona

NWS Tucson, AZ issued this winter weather advisory at Feb 13, 2021, 2:13 AM MST for 4 counties in Arizona. It took effect at Feb 13, 2021, 8:00 PM MST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2021, 2:13 AM MST (09:13 UTC)
In effect from
Feb 13, 2021, 8:00 PM MST
Expired
Feb 14, 2021, 2:15 PM MST
In force
18 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pinal County, AZ

The radar

The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 9.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2021-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2021-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
3043 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

515 
WWUS45 KTWC 130913
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
213 AM MST Sat Feb 13 2021

AZZ510-511-132300-
/O.NEW.KTWC.WW.Y.0003.210214T0300Z-210215T0000Z/
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-
Including the cities of Hannagan Meadow and Mount Graham
213 AM MST Sat Feb 13 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
5 PM MST SUNDAY ABOVE 6000 FEET...

* WHAT...Snow expected. Total snow accumulations of up to 8 inches
  with locally higher amounts possible at highest elevations. 
  Winds gusting as high as 35 mph.

* WHERE...White Mountains of Graham and Greenlee Counties and
  Galiuro and Pinaleno Mountains including Mt Graham.

* WHEN...From 8 PM this evening to 5 PM MST Sunday.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm. 

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
389 
WWUS45 KTWC 132105
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
205 PM MST Sat Feb 13 2021

AZZ510-511-140600-
/O.CON.KTWC.WW.Y.0003.210214T0300Z-210215T0000Z/
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-
Including the cities of Hannagan Meadow and Mount Graham
205 PM MST Sat Feb 13 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 PM THIS
EVENING TO 5 PM MST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of up to 8 
  inches with locally higher amounts possible at highest 
  elevations. Winds gusting as high as 35 mph.

* WHERE...White Mountains of Graham and Greenlee Counties and 
  Galiuro and Pinaleno Mountains including Mt Graham.

* WHEN...From 8 PM this evening to 5 PM MST Sunday.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm. 

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
172 
WWUS45 KTWC 140445
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
945 PM MST Sat Feb 13 2021

AZZ510-511-141200-
/O.CON.KTWC.WW.Y.0003.000000T0000Z-210215T0000Z/
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-
Including the cities of Hannagan Meadow and Mount Graham
945 PM MST Sat Feb 13 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
SUNDAY...

* WHAT...Snow expected. Total snow accumulations of up to 8 
  inches with locally higher amounts possible at highest 
  elevations. Winds gusting as high as 35 mph.

* WHERE...White Mountains of Graham and Greenlee Counties and 
  Galiuro and Pinaleno Mountains including Mt Graham.

* WHEN...through 5 PM MST Sunday.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
891 
WWUS45 KTWC 140907
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
207 AM MST Sun Feb 14 2021

AZZ510-511-150000-
/O.CON.KTWC.WW.Y.0003.000000T0000Z-210215T0000Z/
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-
Including the cities of Hannagan Meadow and Mount Graham
207 AM MST Sun Feb 14 2021

...WINTER WEATHER ADVISORY ABOVE 6000 FT REMAINS IN EFFECT UNTIL 
5 PM MST THIS AFTERNOON...

* WHAT...Snow expected. Total snow accumulations of up to 8 
  inches with locally higher amounts possible at highest 
  elevations. Winds gusting as high as 35 mph.

* WHERE...White Mountains of Graham and Greenlee Counties and 
  Galiuro and Pinaleno Mountains including Mt Graham.

* WHEN...Through 5 PM MST today.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
873 
WWUS45 KTWC 142115
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
215 PM MST Sun Feb 14 2021

AZZ510-511-142215-
/O.CAN.KTWC.WW.Y.0003.000000T0000Z-210215T0000Z/
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-
215 PM MST Sun Feb 14 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

Snow showers continued to diminish across the area. Thus, the
advisory has been cancelled. 

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this winter weather advisory went out at Feb 12, 2:57 PM MST, 11 hours 16 minutes earlier.

Area forecast discussion, Feb 12, 2:57 PM MST, 11 hours 16 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
257 PM MST Fri Feb 12 2021

.SYNOPSIS...A series of weather systems will result in cooler
temperatures and breezy to locally windy conditions this weekend
into the middle of next week. These systems will also bring a
chance of valley rain and mountain snow showers on Sunday and then
again Tuesday.

&&

.DISCUSSION...Another beautiful day this afternoon across SE AZ,
however an increase in clouds with a couple passing showers will
be possible late afternoon and into the evening. This system will
quickly pass through the area with at the most up 0.05" of rain
for the lucky few that get a shower.

Saturday will feature another breezy day with pleasant
temperatures as our next storm system approaches the region by
late in the day. Winds will remain gusty throughout the night,
increasing on Sunday afternoon. Southwest to westerly winds will
be sustained 15-25 mph, with occasional gusts around 35 mph. A
few showers could briefly produce gusts approaching 45 mph,
however that will be hit or miss. Over the past couple days, the
eastward trend has pushed the best precip chances just east of
Tucson. Only expecting around 0.1" of valley rain from passing
showers in Tucson with 1-3" of snow in the Catalina/Rincon Mtns.
Valleys east of Tucson around 0.25" of rain is expected with 3-7"
of snow for Mount Graham and the White Mtns.

The storm quickly exits the region by Monday with one of the
cooler mornings we have seen in awhile. It could be quite chilly
along the AZ/NM border where some moderated arctic air will
attempt to seep into SE AZ. Confidence is low on this, but it
could result in temperatures being a little too warm in the
current forecast.

Another weak storm system should pass mainly north and east of
Tucson on Tuesday. Light valley rain showers and mountain snow
showers with breezy and cooler conditions possible.

Uncertainty remains in regard to a building high pressure off the
Cali coast. Nonetheless, warmer temps back into the 70s look
promising. Whether we can warm to near 80 will depend on the ridge
positioning.

&&

.AVIATION...Valid through 14/00Z
Clouds becoming SCT-BKN at 10k-15k ft MSL and continuing thru
13/06Z. These mid clouds clearing from west to east aft 13/06Z, with
high level cirrus clouds overspreading the area aft 13/15Z. Slight
chance of -SHRA between 12/22Z and 13/06Z. There may even be a
rumble or two of thunder. SFC wind SWLY/WLY at most locations (NWLY
at KSAD) at 14-20 kts and gusts to 20-25 kts thru 13/02Z and then
again aft 13/20Z. SFC wind less than 10 kts and variable in
direction at other times. Aviation discussion not updated for TAF
amendments.

&&

.FIRE WEATHER...Temperatures will remain above normal into Saturday.
A weak system will move across the area this afternoon and tonight,
resulting in slight chance of showers and breezy southwest to west
winds. 20-foot winds will continue to be breezy to locally windy
Saturday and Sunday, with sustained 20-foot winds of 15-25 mph and
gusts to 30-35 mph. A stronger storm system will move into the
region Saturday night and Sunday, bringing a chance of valley rain
and mountain snow showers from central Pima County eastward. At this
time, rainfall/snowfall amounts do not look significant. Yet another
storm system will lead to gusty winds and precipitation chances
next Tuesday into possibly Wednesday.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...None.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

Nearby

Winter Weather Advisories in Arizona, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.